Alert archive / Puerto Rico / Flash Flood Warnings in 2003
Flash Flood Warning 55, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 20, 2003, 6:50 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2003, 6:50 PM CDT (23:50 UTC)
- Expired
- Sep 21, 2003, 1:45 PM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 202351
FFWSJU
PRC037-053-089-210245-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
750 PM AST SAT SEP 20 2003
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
LUQUILLO
CEIBA
FAJARDO
* UNTIL 1045 PM AST
* AT 745 PM AST...DOPPLER RADAR INDICATED AN INTENSE THUNDERSTORM
JUST EAST OF FAJARDO. RADAR RAINFALL ESTIMATES SHOWED THAT 2 TO 4
INCHES HAVE FALLEN DURING THE PAST HOUR IN FAJARDO. THIS RAINFALL
ACTIVITY WILL SPREAD TO CEIBA AND LUQUILLO THROUGH AT LEAST 1045 PM.
THIS WARNING INCLUDES ALL RIVERS...STREAMS AND TRIBUTARIES WITHIN
THE WARNING AREA.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS.
$$
ROCHE1 follow-up statement
000
WGCA72 TJSJ 210215
FFSSJU
PRC037-053-089-210345-
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1015 PM AST SAT SEP 20 2003
THE FLASH FLOOD WARNING ISSUED EARLIER BY THE NATIONAL WEATHER
SERVICE IN SAN JUAN HAS BEEN DISCONTINUED FOR THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
LUQUILLO...CEIBA AND FAJARDO
AT 1007 PM AST WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY
RAIN WHICH AFFECTED THIS AREA EARLIER HAS DISSIPATED OR MOVED AWAY.
NEAR 6 INCHES OF RAINFALL FELL JUST OFF THE COAST OF FAJARDO AND
CEIBA OVER THE ADJACENT COASTAL WATERS. WATER LEVELS OF RIO FAJARDO
IN FAJARDO...RIO ESPIRITU SANTO AND RIO GRANDE IN RIO GRANDE...AND
RIO MAMEYES AND RIO SABANA IN LUQUILLO REMAINED WITHIN THEIR BANKS.
THEREFORE FLASH FLOODING NO LONGER EXISTS AND THE FLASH FLOOD WARNING
HAS BEEN DISCONTINUED
ALTHOUGH FLASH FLOODING NO LONGER EXISTS YOU SHOULD CONTINUE TO
REMAIN ALERT FOR ANY LINGERING WATER ON THE ROADWAYS AND HIGH STREAM
OR RIVER LEVELS.
$$
ROCHEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 1:55 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Sep 20, 1:55 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 255 PM AST SAT SEP 20 2003 THE MORNING WAS VERY ACTIVE ESPECIALLY OVER THE WATERS SOUTH OF PUERTO RICO WITH SOME THUNDERSTORMS GROWING BEYOND THE TROPOPAUSE HEIGHT. THE VIGOROUS MID TO UPPER LOW BEEN MENTIONED BY PREVIOUS FORECASTERS SINCE FEW DAYS AGO...IS LOCATED OVER THE AREA AND FORECAST TO MOVE WESTWARD UNTIL SUNDAY AND THEN BECOMING STATIONARY OVER THE DOMINICAN REPUBLIC. THE BROAD SURFACE TROUGH EAST OF THE WINDWARDS EARLY THIS AFTERNOON IS EXPECTED TO MOVE NORTHWESTWARD INTERACTING WITH THE UPPER LOW TO INCREASE THE LIKELIHOOD OF SHOWERS SUNDAY AND INTO MONDAY. THERE ARE CHANCES FOR WEATHER TO BECOME SEVERE SUNDAY AND MONDAY. TUESDAY...WINDS ARE EXPECTED TO CONTINUE LIGHT BUT WITH A NORTHEAST COMPONENT. HOW STRONG THE DIURNAL CONVECTION WILL BE TUESDAY WILL DEPEND ON HOW MUCH CLOUD COVER WE GET. BELIEVE THAT EXPECTED WEATHER FROM PREVIOUS DAYS WILL PRODUCE A THICK CIRRUS LAYER WHICH WILL INHIBIT THE DAY HEATING DECREASING THE CHANCE FOR SHOWERS. WITH THIS THOUGH I SEE AN IMPROVEMENT IN WEATHER CONDITIONS TUESDAY. SJU... .PR...NONE. .VI...NONE. EQUIPMENT...NO PROBLEMS AT THIS TIME. RIVERA
Hazardous weather outlook, Sep 20, 5:30 AM CDT, 13 hours 20 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-202000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SAT SEP 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...AN UPPER LEVEL LOW AND TROUGH ACROSS THE REGION THIS MORNING WILL MAINTAIN A VERY UNSTABLE ATMOSPHERE...WHICH WILL INDUCE SCATTERED TO NUMEROUS THUNDERSTORMS THAT WILL INTERMITTENTLY PASS THROUGH THE LOCAL AREA THROUGH TONIGHT. MANY OF THESE WILL BE HIT AND MISS TYPE THUNDERSTORMS...EMBEDDED WITHIN THE TRADE WINDS...WHILE DURING THE AFTERNOON ACTIVITY WILL FOCUS ACROSS THE INTERIOR AND WEST OF THE ISLAND. MANY OF THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL AND STRONG GUSTY WINDS. URBAN AND SMALL STREAM FLOODING SHOULD BE EXPECTED THROUGH TONIGHT...WITH THE POTENTIAL FOR ISOLATED AREAS OF MORE SIGNIFICANT FLASH FLOODING... AND RIVER FLOODING DURING THE LATE AFTERNOON AND EVENING HOURS. IN ADDITION...MUDSLIDES ARE POSSIBLE OVER AREAS OF STEEP TERRAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IF ADVERSE WEATHER AFFECTS YOUR AREA. PLEASE REMAIN ALERT AND REPORT HEAVY RAINFALL...INTENSE THUNDERSTORMS...AND FLOODING POTENTIAL TO THE NWS OFFICE IN CAROLINA. .SUNDAY THROUGH FRIDAY...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH MONDAY BEFORE THE ATMOSPHERE BEGINS TO STABILIZE FOR A FEW DAYS. OTHERWISE...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...AT A MINIMUM...WILL DEVELOP IN THE AFTERNOONS ACROSS SECTIONS OF PUERTO RICO. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...AN UPPER LEVEL LOW AND TROUGH ACROSS THE REGION THIS MORNING WILL MAINTAIN A VERY UNSTABLE ATMOSPHERE...WHICH WILL INDUCE SCATTERED TO NUMEROUS THUNDERSTORMS THAT WILL INTERMITTENTLY PASS THROUGH THE LOCAL AREA THROUGH TONIGHT. MANY OF THESE WILL BE HIT AND MISS TYPE THUNDERSTORMS...EMBEDDED WITHIN THE TRADE WINDS...BUT BY AFTERNOON SOME THUNDERSTORMS WILL BEGIN TO FOCUS ALONG THE WEST COASTS OF THE LOCAL ISLANDS. MANY OF THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL AND STRONG GUSTY WINDS...AND URBAN AND STREAM FLOODING SHOULD BE EXPECTED THROUGH TONIGHT. A FEW LOCATIONS COULD RECEIVE ENOUGH RAINFALL TO RESULT IN MORE SIGNIFICANT URBAN OR GUT FLOODING...BUT THIS SHOULD BE SHORT LIVED. IN ADDITION...MUDSLIDES ARE POSSIBLE OVER AREAS OF STEEP TERRAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IF ADVERSE WEATHER AFFECTS YOUR AREA. PLEASE REMAIN ALERT AND REPORT HEAVY RAINFALL...INTENSE THUNDERSTORMS...AND FLOODING POTENTIAL TO THE NWS OFFICE IN CAROLINA. .SUNDAY THROUGH FRIDAY...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH MONDAY BEFORE THE ATMOSPHERE BEGINS TO STABILIZE FOR A FEW DAYS. OTHERWISE...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY OVER PARTS OF THE LOCAL ISLANDS. SOME LOCALIZED URBAN OR GUT FLOODING IS POSSIBLE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
In the hours before
Special weather statement, Sep 20, 3:23 PM CDT, 3 hours 27 minutes before
PRZ001-202045- BULLETIN-IMMEDIATE BROADCAST REQUESTED SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 423 PM AST SAT SEP 20 2003 A STRONG THUNDERSTORM WILL CONTINUE TO MOVE SLOWLY WEST ALONG THE NORTH COAST OF SAN JUAN AND CATANO THROUGH AT LEAST 530 PM. VERY HEAVY RAIN...STRONG GUSTY WINDS...AND NUMEROUS CLOUD TO GROUND AND CLOUD TO WATER LIGHTNING WILL ACCOMPANY THIS THUNDERSTORMS POSING A THREAT FOR SMALL CRAFT OPERATORS OVER THE ADJACENT COASTAL WATERS. WATER SPOUTS ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. ROCHE
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 10:17 AM CDT | Flash Flood Warning | JSJ | 17 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.